I recently saw a doctor about my problem of excessive shedding several months after finasteride therapy has started. He told me that around the 11th to 16th week, there can be sudden shedding, sometimes on a massive scale. The entire phenomenon fits the description of a telogen effluvium. In the case of finasteride use, the telogen effluvium appears to be a reaction to the sudden change in the systemic levels of the sex hormone, DHT.
First, I would want to examine you, do a hair pull test and map out your hair for miniaturization, as I typically do. I am not doubting that this could be a case of telogen effluvium (TE), but over the internet, the diagnosis by me can not be made. If you are impacted by finasteride, stopping it is an option.
The loss of hair on an acute basis may be a TE and that would explain a large amount of hair loss between the 11th and 16th week, but the cause of TE is often mysterious.